Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Systems of division problems for distributions


Author: B. Roth
Journal: Trans. Amer. Math. Soc. 155 (1971), 493-504
MSC: Primary 46F10; Secondary 58C25
DOI: https://doi.org/10.1090/S0002-9947-1971-0415310-8
MathSciNet review: 0415310
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ is a $ p \times p$ matrix of real-valued infinitely (respectively $ m$-times continuously) differentiable functions on an open subset $ \Omega $ of $ {R^n}$. Then $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ maps the space of $ p$-tuples of distributions on $ \Omega $ (respectively distributions of order $ \leqq m$ on $ \Omega $) into itself. In the present paper, the $ p \times p$ matrices $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ for which this mapping is onto are characterized in terms of the zeros of the determinant of $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ when the $ {f_{ij}}$ are infinitely differentiable on $ \Omega \subset {R^1}$ and when the $ {f_{ij}}$ are $ m$-times continuously differentiable on $ \Omega \subset {R^n}$. Finally, partial results are obtained when the $ {f_{ij}}$ are infinitely differentiable on $ \Omega \subset {R^n}$ and extensions are made to $ p \times q$ systems of division problems for distributions.


References [Enhancements On Off] (What's this?)

  • [1] J. Dieudonné and L. Schwartz, La dualité dans les espaces $ (\mathcal{F})$ et $ (\mathcal{L}\mathcal{F})$, Ann. Inst. Fourier (Grenoble) 1 (1949), 61-101. MR 12, 417. MR 0038553 (12:417d)
  • [2] L. Hörmander, On the division of distributions by polynomials, Ark. Mat. 3 (1958), 555-568. MR 23 #A2044. MR 0124734 (23:A2044)
  • [3] S. Łojasiewicz, Sur le problème de la division, Studia Math. 18 (1959), 87-136. MR 21 #5893. MR 0107168 (21:5893)
  • [4] B. Malgrange, Ideals of differentiable functions, Tata Institue of Fundamental Research Studies in Mathematics, no. 3, Tata Institute of Fundamental Research, Bombay; Oxford Univ. Press, London, 1967. MR 35 #3446. MR 0212575 (35:3446)
  • [5] -, Division des distributions, Séminaire Schwartz 1959/60, Faculté des Sciences, Paris, 1960, pp. 21-25. MR 23 #A2275.
  • [6] B. Roth, Finitely generated ideals of differentiable functions, Trans. Amer. Math. Soc. 150 (1970), 213-226. MR 0262810 (41:7415)
  • [7] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 35 #730. MR 0209834 (35:730)
  • [8] H. Whitney, On ideals of differentiable functions, Amer. J. Math. 70 (1948), 635-658. MR 10, 126. MR 0026238 (10:126d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46F10, 58C25

Retrieve articles in all journals with MSC: 46F10, 58C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0415310-8
Keywords: Spaces of distributions, division of distributions, zeros of finite order, the Lojasiewicz inequality
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society